Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 236, NWS Amarillo, TX

December 14, 2012Armstrong County, Carson County, Hutchinson County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Dec 14, 2012, 4:03 PM CST for Armstrong County, Carson County, Hutchinson County, Texas. It was in force for 73 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 14, 2012, 4:03 PM CST (22:03 UTC)
Expired
Dec 14, 2012, 5:16 PM CST
In force
73 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Armstrong County, TX, Carson County, TX, Hutchinson County, TX

The radar

The Amarillo radar (KAMA), 43 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 14, 4:15 PM CSTTORNADO3 Ne Washburn, TXTORNADO LASTED APPROXIMATELY 5 MINUTES. SPOTTER PROVIDED PHOTOGRAPHIC EVIDENCE.
Dec 14, 4:17 PM CSTTORNADO3 Ne Washburn, TXEF0 TORNADO LASTED APPROXIMATELY 5 MINUTES. SPOTTER PROVIDED PHOTOGRAPHIC EVIDENCE.
Dec 14, 4:26 PM CSTTSTM WND GST 60Claude, TX
Dec 14, 4:35 PM CSTHAIL 0.751 S Borger, TXGUSTY WINDS TO 55 MPH ALSO OBSERVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 14, 2:28 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WUUS54 KAMA 142203
SVRAMA
TXC011-065-233-142330-
/O.NEW.KAMA.SV.W.0236.121214T2203Z-121214T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
403 PM CST FRI DEC 14 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...
  CARSON COUNTY IN THE PANHANDLE OF TEXAS...
  HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 530 PM CST

* AT 400 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF SUNRAY TO 10 MILES
  SOUTHWEST OF WAYSIDE...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PANHANDLE...          CLAUDE...             BORGER...
  WHITE DEER...         WAYSIDE...            WASHBURN...
  STINNETT...           SKELLYTOWN...         SANFORD...
  PRINGLE...            GROOM...              GOODNIGHT...
  FRITCH...             PANTEX...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 84 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3605 10162 3606 10109 3475 10109 3474 10163
TIME...MOT...LOC 2203Z 246DEG 51KT 3589 10170 3469 10161

$$

LG
5 follow-up statements
536 
WWUS54 KAMA 142229
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
429 PM CST FRI DEC 14 2012

TXC011-065-233-142330-
/O.CON.KAMA.SV.W.0236.000000T0000Z-121214T2330Z/
HUTCHINSON TX-CARSON TX-ARMSTRONG TX-
429 PM CST FRI DEC 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ARMSTRONG...
CARSON AND HUTCHINSON COUNTIES UNTIL 530 PM CST...

AT 426 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF PRINGLE TO 12 MILES EAST OF
WAYSIDE...MOVING EAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  PANHANDLE...          CLAUDE...             BORGER...
  WHITE DEER...         WAYSIDE...            WASHBURN...
  STINNETT...           SKELLYTOWN...         SANFORD...
  PRINGLE...            GROOM...              GOODNIGHT...
  FRITCH...             PANTEX...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 84 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3605 10162 3606 10109 3475 10109 3474 10163
TIME...MOT...LOC 2229Z 250DEG 45KT 3601 10137 3481 10129

$$

LG
195 
WWUS54 KAMA 142246
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
446 PM CST FRI DEC 14 2012

TXC011-065-233-142330-
/O.CON.KAMA.SV.W.0236.000000T0000Z-121214T2330Z/
HUTCHINSON TX-CARSON TX-ARMSTRONG TX-
446 PM CST FRI DEC 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ARMSTRONG...
CARSON AND HUTCHINSON COUNTIES UNTIL 530 PM CST...

AT 443 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF PRINGLE TO 12 MILES SOUTHWEST OF
CLARENDON...MOVING EAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  PANHANDLE...          CLAUDE...             BORGER...
  WHITE DEER...         WAYSIDE...            WASHBURN...
  STINNETT...           SKELLYTOWN...         SANFORD...
  PRINGLE...            GROOM...              GOODNIGHT...
  FRITCH...             PANTEX...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 84 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3605 10162 3606 10109 3475 10109 3474 10163
TIME...MOT...LOC 2246Z 250DEG 45KT 3604 10121 3488 10105

$$

LG
141 
WWUS54 KAMA 142253
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
453 PM CST FRI DEC 14 2012

TXC011-065-233-142330-
/O.CON.KAMA.SV.W.0236.000000T0000Z-121214T2330Z/
HUTCHINSON TX-CARSON TX-ARMSTRONG TX-
453 PM CST FRI DEC 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ARMSTRONG...
CARSON AND HUTCHINSON COUNTIES UNTIL 530 PM CST...

AT 447 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF SPEARMAN TO 12 MILES SOUTHWEST OF
CLARENDON...MOVING EAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  PANHANDLE...          CLAUDE...             BORGER...
  WHITE DEER...         WAYSIDE...            WASHBURN...
  STINNETT...           SKELLYTOWN...         SANFORD...
  PRINGLE...            GROOM...              GOODNIGHT...
  FRITCH...             PANTEX...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 84 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3605 10162 3606 10109 3475 10109 3474 10163
TIME...MOT...LOC 2251Z 250DEG 45KT 3604 10118 3488 10102

$$

LG
559 
WWUS54 KAMA 142300
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
500 PM CST FRI DEC 14 2012

TXC011-065-233-142330-
/O.CON.KAMA.SV.W.0236.000000T0000Z-121214T2330Z/
HUTCHINSON TX-CARSON TX-ARMSTRONG TX-
500 PM CST FRI DEC 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ARMSTRONG...
CARSON AND HUTCHINSON COUNTIES UNTIL 530 PM CST...

AT 456 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES SOUTH OF SPEARMAN TO 14 MILES SOUTH OF
GOODNIGHT...MOVING EAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  PANHANDLE...          CLAUDE...             BORGER...
  WHITE DEER...         WAYSIDE...            WASHBURN...
  STINNETT...           SKELLYTOWN...         SANFORD...
  PRINGLE...            GROOM...              GOODNIGHT...
  FRITCH...             PANTEX...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 84 AND 114.

LAT...LON 3605 10162 3606 10109 3475 10109 3474 10163
TIME...MOT...LOC 2300Z 250DEG 45KT 3602 10109 3486 10106

$$

LG
160 
WWUS54 KAMA 142316 RRA
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CST FRI DEC 14 2012

TXC011-065-233-142326-
/O.CAN.KAMA.SV.W.0236.000000T0000Z-121214T2330Z/
HUTCHINSON TX-CARSON TX-ARMSTRONG TX-
516 PM CST FRI DEC 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR ARMSTRONG...CARSON AND
HUTCHINSON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3605 10162 3606 10109 3475 10109 3474 10163
TIME...MOT...LOC 2316Z 250DEG 45KT 3609 10085 3493 10083

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 3:03 PM CST, 1 hour earlier.

Area forecast discussion, Dec 14, 3:03 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
303 PM CST FRI DEC 14 2012

.DISCUSSION...
BIGGEST CONCERN WILL BE FOR THE FIRST 6 HOURS OF THIS FORECAST.
BEYOND THAT...EXPECT AN ACTIVE...ALBEIT DRY...WEATHER PATTERN FOR THE
REMAINDER OF THE WEEK.

FOR THIS EVENING...LINE OF STORMS JUST STARTING TO ENTER THE WESTERN
PANHANDLES NOW. VWP FROM CANNON RADAR AS WELL AS SODAR DATA FROM
HEREFORD INDICATE WINDS OF 30 TO 50 KT WITHIN LOW LEVELS.
THUS...STRONG WINDS WILL BE THE PRIMARY HAZARD. HOWEVER...DESPITE
ONLY MODEST CAPE VALUES...SHEAR VALUES OF 50KT OR MORE COULD MEAN A
MINOR HAIL THREAT AS WELL. THE LINE OF STORMS SHOULD MOVE THROUGH AT
40 TO 50KT...AS SUCH...EXPECT ALL OF THE STORMS TO EXIT THE REGION
BEFORE MIDNIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF
THE TEXAS PANHANDLE THROUGH 8 PM CST...AT WHICH TIME THE SEVERE
THREAT SHOULD DIMINISH.

TOMORROW AND SUNDAY...SURFACE PRESSURE GRADIENT WILL DECREASE
SOME...BUT STILL BE HIGH ENOUGH FOR THE REGION TO SEE BREEZY OR WINDY
CONDITIONS THROUGH MID DAY SUNDAY. IN ADDITION...A WEAK COLD FRONT
SHOULD MOVE THROUGH THE REGION SATURDAY NIGHT.

NEXT WEEK...RATHER QUIET PATTERN SETS UP FOR THE FIRST PART OF THE
WEEK...WITH ONLY A BROAD UPPER LEVEL RIDGE BUILDING IN THROUGH
WEDNESDAY. BY WEDNESDAY OR THURSDAY...A STRONG COLD FRONT IS EXPECTED
TO PUSH THROUGH THE REGION. THERE ARE STILL SOME DIFFERENCES BETWEEN
THE GFS AND ECMWF...SO STAYED CLOSE TO THE PREVIOUS FORECAST.

JOHNSON
&&

.FIRE WEATHER...
WINDY OR BREEZY CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. AT THIS
TIME HOWEVER...RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE
20 PERCENT. HOWEVER...FOR TOMORROW...CONDITIONS WILL BE CLOSE TO
ELEVATED...AND WILL HAVE TO REEVALUATE THE FORECAST RELATIVE HUMIDITY
VALUES ONCE THE COLD FRONT MOVES THROUGH THIS EVENING.

JOHNSON
&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                32  58  32  52  27 /  10   0   0   0   0
BEAVER OK                  31  61  30  53  25 /  40   0   0   0   0
BOISE CITY OK              30  56  28  48  20 /   5   0   0   0   0
BORGER TX                  36  61  35  52  29 /  20   0   0   0   0
BOYS RANCH TX              33  58  30  53  26 /   5   0   0   0   0
CANYON TX                  31  59  31  53  25 /   5   0   0   0   0
CLARENDON TX               36  62  35  57  30 /  20   0   0   0   0
DALHART TX                 25  56  26  50  20 /   5   0   0   0   0
GUYMON OK                  31  58  30  52  23 /  20   0   0   0   0
HEREFORD TX                31  58  30  53  24 /   5   0   0   0   0
LIPSCOMB TX                35  61  32  53  26 /  40   0   0   0   0
PAMPA TX                   34  55  32  53  27 /  20   0   0   0   0
SHAMROCK TX                36  62  35  57  28 /  40   0   0   0   0
WELLINGTON TX              36  64  35  61  30 /  40   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: DEAF SMITH...OLDHAM...POTTER...RANDALL.

OK...NONE.

&&

15/16
Hazardous weather outlook, Dec 14, 2:38 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
238 PM CST FRI DEC 14 2012

OKZ001>003-TXZ001>020-151200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
238 PM CST FRI DEC 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...WILL BE POSSIBLE
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND OVER THE
FAR EASTERN SECTIONS THIS EVENING. WIND GUSTS ABOVE 60 MPH WILL BE
POSSIBLE WITH SOME OF THESE STORMS...MAINLY OVER LOCATIONS IN THE
SOUTHERN AND CENTRAL TEXAS PANHANDLE. IN ADDITION...SOME HAIL UP TO
QUARTER SIZE IS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
FOR MUCH OF THE TEXAS PANHANDLE THROUGH 8 PM CST.

STRONG SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH
ARE EXPECTED BEHIND THE MAIN LINE OF STORMS AND COLD FRONT LATE THIS
AFTERNOON IN THE SOUTHWESTERN TEXAS PANHANDLE. A WIND ADVISORY IS IN
EFFECT FOR THIS AREA UNTIL 6 PM TODAY.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT DUE
TO THE BREEZY TO WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF THE TEXAS PANHANDLE
THROUGH EARLY THIS EVENING.

JOHNSON

In the hours before

Local storm report, Dec 14, 3:36 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CST FRI DEC 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     1 NNW HEREFORD          34.84N 102.41W
12/14/2012  M66 MPH          DEAF SMITH         TX   BROADCAST MEDIA

            VIA SCHOOLNET

&&

EVENT NUMBER AMA1200730

FENNER
Local storm report, Dec 14, 3:39 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
339 PM CST FRI DEC 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND DMG     15 N VEGA               35.46N 102.43W
12/14/2012                   OLDHAM             TX   BROADCAST MEDIA

            A COUPLE OF TRUCKS WERE OVERTURNED ON US HIGHWAY 385.

&&

EVENT NUMBER AMA1200731

FENNER
Local storm report, Dec 14, 3:43 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
343 PM CST FRI DEC 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     12 SSW VEGA             35.09N 102.51W
12/14/2012                   DEAF SMITH         TX   TRAINED SPOTTER

            CENTER PIVOTS BLOWN OVER WITH PEA SIZE HAIL. WINDS
            ESTIMATED BETWEEN 60 AND 70 MPH

&&

EVENT NUMBER AMA1200732

SFJ
Local storm report, Dec 14, 3:47 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CST FRI DEC 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND GST     14 SE BUFFALO LAKE      34.76N 101.96W
12/14/2012  M68 MPH          RANDALL            TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1200733

SFJ
Local storm report, Dec 14, 3:54 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
354 PM CST FRI DEC 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND GST     6 SW AMARILLO           35.14N 101.91W
12/14/2012  E70 MPH          RANDALL            TX   NWS EMPLOYEE

            WITH PEA SIZED HAIL

&&

EVENT NUMBER AMA1200735

SFJ
Local storm report, Dec 14, 3:55 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CST FRI DEC 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND GST     1 WSW CANYON            34.98N 101.94W
12/14/2012  E60 MPH          RANDALL            TX   PUBLIC

            CANYON JUNIOR HIGH SCHOOL

&&

EVENT NUMBER AMA1200736

FENNER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 6:30 AM CSTWind AdvisoryAMADeaf Smith, Oldham, Potter, Randall12 hr
Dec 14, 2:17 PM CSTSpecial Weather StatementAMADeaf Smith, Oldham28 min
Dec 14, 2:32 PM CSTSpecial Weather StatementAMADeaf Smith, Oldham28 min
Dec 14, 2:40 PM CSTSpecial Weather StatementAMADeaf Smith, Oldham35 min
Dec 14, 2:54 PM CSTSpecial Weather StatementAMAOldham36 min
Dec 14, 3:05 PM CSTSevere Thunderstorm WarningAMADeaf Smith, Oldham55 min
Dec 14, 3:25 PM CSTSevere Thunderstorm WarningAMAMoore, Potter, Randall95 min
Dec 14, 4:12 PM CSTAreal Flood AdvisoryAMAPotter, Randall108 min
Dec 14, 4:19 PM CSTTornado WarningAMAArmstrong, Carson26 min
Dec 14, 4:42 PM CSTSpecial Weather StatementAMADonley, Gray, Roberts33 min
Dec 14, 4:48 PM CSTSevere Thunderstorm WarningAMADonley, Gray52 min
Dec 14, 4:53 PM CSTTornado WarningAMADonley27 min
Dec 14, 4:54 PM CSTTornado WarningAMAGray26 min
Dec 14, 5:13 PM CSTSevere Thunderstorm WarningAMACollingsworth, Wheeler68 min
Dec 14, 5:39 PM CSTSpecial Weather StatementAMAHemphill, Lipscomb36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.